Alert archive / Georgia / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 117, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 10, 2018, 2:28 PM EDT for Heard County, Troup County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2018, 2:28 PM EDT (18:28 UTC)
- Expired
- Jun 10, 2018, 3:00 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Heard County, GA, Troup County, GA
The radar
The Atlanta radar (KFFC), 55 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 181 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
097
WUUS52 KFFC 101828
SVRFFC
GAC149-285-101900-
/O.NEW.KFFC.SV.W.0117.180610T1828Z-180610T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
228 PM EDT SUN JUN 10 2018
The National Weather Service in Peachtree City has issued a
* Severe Thunderstorm Warning for...
Southwestern Heard County in west central Georgia...
Northwestern Troup County in west central Georgia...
* Until 300 PM EDT.
* At 228 PM EDT, a severe thunderstorm was located near Frolona, or
near Franklin, moving south at 10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
LaGrange, Franklin, Waresville, Frolona, Texas, Hillcrest, Wares
Crossroads, Glenn and Paran.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.
&&
LAT...LON 3338 8514 3313 8496 3304 8522 3334 8528
TIME...MOT...LOC 1828Z 338DEG 8KT 3329 8521
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 1:26 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 10, 1:26 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 126 PM EDT Sun Jun 10 2018 .PREV DISCUSSION... /Issued 1028 AM EDT Sun Jun 10 2018/ UPDATE... No major changes to the ongoing forecast needed. Temps, dews and sky on track. Have made some minor changes to the pops for the afternoon and have switched from probability to areal wording. Typical summertime diurnal convection is expected. As in the past few days, strong storms are likely with some isolated severe thunderstorms possible. The primary weather hazards are gusty winds, lightning and locally heavy rainfall. PREV DISCUSSION... /Issued 733 AM EDT Sun Jun 10 2018/ UPDATE... Updated for the 12Z Aviation Discussion. PREV DISCUSSION... /Issued 412 AM EDT Sun Jun 10 2018/ SHORT TERM /Today through Monday/... Models in good agreement in keeping a moist unstable airmass over the CWA through the short term. Daytime heating will be the trigger for convection this afternoon and evening, and again on Monday. Instabilities are sufficient both today and Monday for a few storms to become strong with gusty winds, frequent lightning and heavy rain. Due to the little or no movement of the storms, brief localized flooding is possible. 17 LONG TERM /Monday Night through Saturday/... Very little change to the overall moist/tropical regime through the period. Expecting daily diurnally driven scattered convection with some possible weak impulses in the north providing a bit extra forcing for more organized or widespread development. Have continued mainly 40-50 percent pops each day with potential for some isolated strong to severe storms in the afternoon/evening periods. The GFS continues also to have a tropical low pushing north into some part of the western/central Gulf by next weekend so have plenty of time to watch for any trends in future solutions. Temps look to remain near seasonal norms in the mid to upper 80s for most areas. Baker && .AVIATION... 18Z Update... Scattered afternoon/evening convection expected this afternoon and tomorrow. Convection initiation has been starting a little early ~16-17z for the past few days, so have tried to keep that similar timing. TSRA chances are a little more likely 17-18z to about 23-00z. Winds will remain on the west side and mainly aob 10kt. //ATL Confidence...18Z Update... High confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 92 70 90 70 / 40 40 50 40 Atlanta 89 71 88 71 / 40 40 50 30 Blairsville 85 65 84 65 / 40 50 50 30 Cartersville 90 69 89 69 / 40 50 50 30 Columbus 91 72 90 72 / 40 40 50 30 Gainesville 89 69 87 69 / 40 40 50 30 Macon 92 71 91 70 / 40 40 50 30 Rome 91 69 90 69 / 40 50 50 30 Peachtree City 90 69 89 70 / 40 40 50 30 Vidalia 92 73 91 73 / 40 40 50 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....Baker AVIATION...NListemaa
Hazardous weather outlook, Jun 10, 10:30 AM EDT, 3 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1030 AM EDT Sun Jun 10 2018 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111200- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1030 AM EDT Sun Jun 10 2018 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms can be expected this afternoon and into this evening. A few storms could be strong to severe, with the main hazards being gusty winds, frequent lightning and isolated flooding from heavy rain. .DAYS TWO THROUGH SEVEN...Monday through Saturday... There is a chance of thunderstorms each day, mainly during the afternoon and evening hours. A few storms could be strong to severe with gusty winds, frequent lightning and heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight, but spotters are encouraged to submit reports of any severe weather and flooding through the web by going to weather.gov/atlanta
In the hours before
Special weather statement, Jun 10, 2:05 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
205 PM EDT SUN JUN 10 2018
GAZ042>044-053-101830-
Douglas GA-Coweta GA-Carroll GA-South Fulton GA-
205 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DOUGLAS...NORTHERN
COWETA...SOUTHEASTERN CARROLL AND SOUTHWESTERN SOUTH FULTON COUNTIES
UNTIL 230 PM EDT...
At 205 PM EDT...a strong thunderstorm was over Hannah, or 13 miles
east of Carrollton...moving southeast at 5 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Newnan, Fairburn, Palmetto, Whitesburg, Chattahoochee Hill Country,
Dunaway Gardens, Byers Crossroads, Hannah, Roscoe, Seaton Lake,
Fairplay and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3353 8497 3368 8485 3359 8458 3336 8476
TIME...MOT...LOC 1805Z 302DEG 5KT 3357 8484
HAIL...0.25IN
WIND...40MPHSpecial weather statement, Jun 10, 2:24 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
224 PM EDT SUN JUN 10 2018
GAZ042>044-053-101900-
Douglas GA-Coweta GA-Carroll GA-South Fulton GA-
224 PM EDT SUN JUN 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DOUGLAS...NORTHWESTERN
COWETA...SOUTHEASTERN CARROLL AND SOUTHWESTERN SOUTH FULTON COUNTIES
UNTIL 300 PM EDT...
At 224 PM EDT...a strong thunderstorm was over Byers Crossroads, or
10 miles north of Newnan...moving south at 10 mph.
HAZARD...40 to 50 mph wind...up to penny sized hail and frequent
cloud to ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Newnan, Palmetto, Whitesburg, Chattahoochee Hill Country, Dunaway
Gardens, Plant Yates, Byers Crossroads, Cannongate, Arnco-Sargent,
Roscoe, Seaton Lake and Madras.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3354 8497 3362 8477 3344 8463 3335 8492
TIME...MOT...LOC 1824Z 338DEG 8KT 3352 8484
HAIL...0.75IN
WIND...50MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 12:25 AM EDT | Special Weather Statement | FFC | Wilkes | 50 min |
| Jun 10, 2:05 PM EDT | Special Weather Statement | FFC | Coweta | 25 min |
| Jun 10, 2:24 PM EDT | Special Weather Statement | FFC | Coweta | 36 min |
| Jun 10, 2:31 PM EDT | Special Weather Statement | FFC | Carroll | 29 min |
| Jun 10, 2:40 PM EDT | Special Weather Statement | FFC | Dawson, Hall, Lumpkin | 35 min |
| Jun 10, 2:42 PM EDT | Special Weather Statement | FFC | Catoosa, Whitfield | 33 min |
| Jun 10, 3:00 PM EDT | Severe Thunderstorm Warning | FFC | Carroll, Coweta, Heard | 30 min |
| Jun 10, 3:30 PM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Jun 10, 3:56 PM EDT | Special Weather Statement | FFC | Chattooga, Gilmer, Gordon, Murray | 49 min |
| Jun 10, 4:19 PM EDT | Special Weather Statement | FFC | Taylor | 41 min |
| Jun 10, 4:30 PM EDT | Severe Thunderstorm Warning | FFC | Talbot, Taylor | 30 min |
| Jun 10, 4:32 PM EDT | Special Weather Statement | FFC | Henry | 43 min |
| Jun 10, 4:53 PM EDT | Special Weather Statement | FFC | Jones, Monroe | 52 min |
| Jun 10, 4:55 PM EDT | Special Weather Statement | FFC | Marion | 50 min |
| Jun 10, 5:10 PM EDT | Special Weather Statement | FFC | Stewart | 50 min |
| Jun 10, 5:39 PM EDT | Special Weather Statement | FFC | Marion | 36 min |
| Jun 10, 5:40 PM EDT | Special Weather Statement | FFC | Macon | 50 min |
| Jun 10, 5:54 PM EDT | Severe Thunderstorm Warning | FFC | Macon | 36 min |
| Jun 10, 6:00 PM EDT | Special Weather Statement | FFC | Polk | 30 min |
| Jun 10, 6:18 PM EDT | Special Weather Statement | FFC | Cherokee | 27 min |
| Jun 10, 6:20 PM EDT | Special Weather Statement | FFC | Marion | 40 min |
| Jun 10, 6:40 PM EDT | Special Weather Statement | FFC | Crawford | 35 min |
| Jun 10, 6:42 PM EDT | Special Weather Statement | FFC | Schley | 33 min |
| Jun 10, 6:47 PM EDT | Special Weather Statement | FFC | Polk | 28 min |
| Jun 10, 6:51 PM EDT | Special Weather Statement | FFC | Hall | 39 min |
| Jun 10, 7:26 PM EDT | Special Weather Statement | FFC | Hall | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.